MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140306
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Conclusion: the healthcare professional reported that during an endovascular embolization procedure, during the resheathing of a 3mm x 6cm micrusframe 14 (mfr140306 / 30483237) and a 6mm x 15cm micrusframe 14 (mfr140615 / 30571106), the introducer component in each of the coil failed to be rezipped.There was no report of any negative patient impact.Two (2) photos were included in the complaint of the two complaint products.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product analysis lab team reviewed the photo of the 3mm x 6cm micrusframe 14 coil.The review is documented below.[photo analysis]: the photo included in the complaint showed the core wire protruding from the introducer; however, it cannot be determined if the introducer component has some damage that may have contributed to the observed core wire to protrude from it.No other damage was observed.A review of manufacturing documentation associated with this lot (30483237) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The reported issue was confirmed based on the photo that was included in the complaint.The core wire is observed protruding from the introducer, which may be the result of the difficulties encountered during the re-zipping attempts.The complaint device was received for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3mm x 6cm micrusframe 14 coil was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the core wire was protruding from the introducer; this is consistent with the observation made on the photo of the complaint device.The complaint device underwent microscopic inspection.Under magnification, the introducer was observed opened and dented at the point where the core wire is protruding from it.The embolic coil was also inspected, and it was observed damaged at four (4) locations.The embolic coil was still attached to the resistance heating (rh) coil outside of the introducer.No other damages were observed during the microscopic inspection.Coil damage is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.It is possible that upon microcoil re-sheathing, the microcoil was left exposed and pulled through the rhv grommet, causing the coil to sustain the observed damages noted during the microscopic inspection.The coil damage was not originally reported in the complaint, and it is not a contributing factor to the reported re-zipping issue.The reported issue in the complaint was confirmed based on the damage observed on the introducer; the damage prevented from being re-zipped as the re-sheathing tool could not advance past the dents present on the introducer.This may have prompted the operator to perform further manipulation that resulted in the core wire protruding from the introducer.With the evidence available, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendation: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, during the resheathing of a 3mm x 6cm micrusframe 14 (mfr140306 / 30483237) and a 6mm x 15cm micrusframe 14 (mfr140615 / 30571106), the introducer component in each of the coil failed to be rezipped.There was no report of any negative patient impact.Two (2) photos were included in the complaint of the two complaint products.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.Based on the result of the product analysis associated with the 3mm x 6cm micrusframe 14 (mfr140306 / 30483237), the reported issue has been determined to meet reporting criteria as a "malfunction.".

Brand Name
MICRUSFRAME14 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15890799
Report Number3008114965-2022-00796
Device Sequence Number15151895
Product Code KRD
UDI-Device Identifier10886704077961
UDI-Public10886704077961
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberMFR140306
Device Catalogue NumberMFR140306
Device Lot Number30483237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown